New Here With Sudden Onset Hyperacusis — Questions, Please Advise!

Discussion in 'Introduce Yourself' started by Mrs.P, Mar 6, 2015.

tinnitus forum
    1. Mrs.P

      Mrs.P Member

      Tinnitus Since:
      Hello there!
      I'm so happy to have found you all. I'm sorry for fellow-suffers, but I am so comforted that I am not, in fact, losing my mind!

      I had a sudden hearing loss in my right ear about 3 years ago. I had a cold and was doing a particularly intense workout when my heart rate skyrocketed and my ears plugged up. The right one never cleared. I had the steroid injections (yowza) and have seen several ENT's and a neurologist. They all said it couldn't have been from the workout, but my focus isn't on how it happened anymore, it's just dealing with it.

      I now wear a hearing aid with a tinnitus setting. About a month ago I began getting a fairly bad headache above my left temple. (Not sure if that has anything to do with anything, but there it is.) With the headache the tinnitus worsened and I began using the tinnitus setting all the time. Yesterday I woke up to in incredible increase in my tinnitus - like a hair dryer blowing in my ear. I was so dizzy I was afraid to walk. Throughout the day sounds became louder and louder and the pressure they made on my right ear (and somewhat the left, "good" ear) became incredible. The tinnitus is bizarre, loud, and ever-changing. I can't wear my hearing aid - just brushing my hand against my ear sounds like I already have the h/a in and at high volume. At the same time, I can't really hear out of that ear. I brushed the inside of my ear with a Q-tip and it's like my hearing in that ear is simply dead.

      My question is this - from what I've been reading about hyperacusis, I should continue to wear my hearing aid with the tinnitus setting on. When I put it in, the pleasant doorbell sound is now a high-pitched chirp - that's how of the h/a is now. It's EXTREMELY uncomfortable, but if it will make this eventually go away, I'll do it. I have 5 kids living at home, hubby is a musician, and ALL 5 kids are musicians. I've been hiding in my room for 2 days. Does anyone here with hyperacusis wear a hearing aid?

      Oh, one last thing (sorry for the blog!) - we've recently moved to a new state. I have not yet set up with a new doctor - my "get to know you" appointment with him isn't until mid-April. I feel kind of all on my own.
      • Hug Hug x 1
    2. NiNyu

      NiNyu Member

      Tinnitus Since:
      Cause of Tinnitus:
      barotrauma? stress?
      Brushing your hand against your ear boosts the T volume? Jep, that's definitely H. Same here!
      If you feel dizziness maybe there's something going on in the semicircular canals. So is it more imbalance or vertigo? Do you take any meds?
    3. Mrs.P

      Mrs.P Member

      Tinnitus Since:
      Thank you for posting!

      Nope, no meds. Wait, I do take a lot of Ibuprofin. I have a lower back injury and have weaned off all the heavy stuff and just take Ibuprofin. I have gone for weeks without it, but there are periods where I take 800 mg/day.

      It seems to be a little bit of both. If it's really bad, I lean to the left while walking badly enough that I lose my balance, but I feel a little woozy like I'm on a boat while sitting. Does that make sense? I don't know much about vertigo.
    4. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Geelong, Victoria
      Tinnitus Since:
      Ibuprofen and other nsaids can cause increase in t.
    5. Mrs.P

      Mrs.P Member

      Tinnitus Since:
      Thank you! So what do you all take for the massive headache that seems to come with this?

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.